I posted in your other post and will say the same thing. Yes this will mess up the patch and will cause you to overdose and possible die from it!
STOP doing this NOW!
thank you and i apolijize for the double post my wife was posting at the same time in the other room
I was also on high dose, but 2 100 patches can only lead to harm! When you try get off them it's going to be very difficult. I'd only use one if I was you so that if you do stop them for any reason, it will be easier to wean off, which is such a nightmare anyway.
I did not find that wearing 2 100 patches helped any more than using just one, I think you are overdosing and should really cut back. If the patch stops working, then what are you going to take to manage your pain? It gets to be a huge problem if you've been on such high doses of meds.
I agree with the rest. You might want to consider going back to one patch instead of the two. You are definitely getting too much of the medicine. Heating the patch is bad but sometimes with these patches, you can get more medicine at times than others. 12 hours is usually the peak.
You should consult your Doctor about cutting back. I feel that it would be in your best interest.
I agree with Mollyrae,; speak to your doctor. Tolerance and dependency issues make sudden drastic reductions an unwise choice, unless medically supervised.
My wife was on similarly high doses of fentanyl, along with other medications that helped with pain. She went into a specialty program and spent 51 days coming off of opioids; all but the last 15 days were as an inpatient.Given some of the problems she experienced, I'm still looking for a program that will allow me to reduce or eliminate my need for opioids.
He isn't asking on advice to taper down, he's asking if it was a bad idea to use a blow dryer
If he needs 2 100 mcg patches then what is the dif? That isn't the problem! Geeze
I would take those patches off and replace, make sure you don't do that again, especially if you don't feel alright about it in the first place!
Keep us updated
There is a difference. We are always concerned with fellow CP sufferers. We know nothing about this poster. His circumstances may be such that this dose is warrantied. However it may not be and that is the concern that is being expressed here. No one means to judge him.
Your absolutly right were not here to judge anyone.
I want to be very very clear on heating the patch though. It is extremly dangerous and I want to stress that fact as much as I can.
There have been many many deaths and over doses from doing this.
This poster obviously was getting too much of the medicine. If you re-read it..He wasn't sure if it was the heat or something else. I was giving advise as to what I know. I use the patch and have for a very long time. He is getting too much of the medicine and it's a real concern. Nobody was trying to interfere, he was genuinely worried and we are trying to give him options....I hope you understand this.
Thanks for your time and please take care.
I suffer from chronic pain and am on a series of meds durogesic patch 37 couldn't function on 50 neurontin 900 3 times a day amitripylene 100 at nite cymbalta 90 tylex 6/8 daily. I have a son aged 4 and my hubby an i have decided to try for our last baby so over past 10 days have been weaning them all its awful the anxiousness agitated,no sleep any suggestions my pain clinic said that patients,who have,become pregnant feel good i noticed,last time that i wasn't in as much pain while pregnant but i wasn't on all these meds
This person is obviously under the care of a pain specialist and their dosage is their business. When someone asks a certain question, that question should be the only thing addressed. It's already hard for people with chronic pain to avoid judgment so it's best to just sick to the question at hand. And yes, any type of heat on fentanyl patches will cause the opiod to release at a quicker rate, increasing the dosage rate, but seeing as how it was just done when you first put it on, it should have cooled off by now and be okay, but I wouldn't do that again.
Also, what may be too much for one person, doesn't necessarily apply to all. They obviously were already taking 200 mcgs of the patch and the question was about the heat, not their dosage. It's not a cookie cutter world, everyone it's different. Tolerance levels, renal test results, etc.
I have used Fentanyl patches for more than 10 years, due to PA and RA. Seriously, I would not heat another patch. Too dangerous. Even direct sunlight can speed up the drug’s relief.
I also had serious problems with the patches not sticking, and also itching terribly after Day One. So I asked my pharmacist for a different generic form of the patch. He kindly switched me from the Mylan generic brand of fentanyl patch to the Alvogen generic version. These patches stick perfectly! And they don’t itch! So try asking your pharmacist or doctor to order a generic that sticks very well.
My new pharmacy in our new state is Safeway, and Alvogen is their standard generic that they dispenso to anyone without an Rx brand-name patch. Good luck.